In 2008, the pharmaceutical company Actavis Totowa announced a cross-country Digitek medication recall; the recall is a result of manufacturing defects which have caused a portion of the Digitek tablets to contain twice as much as the suggested amount of active ingredients. If ingested, the unsafe dosage could pose a serious risk and lead to a deadly illness called digitalis toxicity. It is particularly hazardous to patients with severe kidney problems.
Digitek, or digoxin, is a drug used to treat heart failure and irregular heartbeats. About 50 percent of the pill's nationwide supply is said to be affected by this production error. If you have a Digitek prescription, check your labels because the tablets of interest are under the "Bertek Digitek" and "UDL Digitek" names.
This digitek recall became official following numerous phone calls to Actavis regarding reports of digitalis toxicity complications. Based on some assessments, Actavis was first notified of the potential danger associated with the Digitek double dosage as far back as 2006.
Digitalis toxicity is a potentially lethal illness that is common among people with kidney troubles, especially those with renal failure. The sickness is triggered by the buildup of more digitalis than the body can tolerate.